Alert archive / Nevada / Red Flag Warnings in 2007

Red Flag Warning 29, NWS Elko, NV

September 14, 2007

NWS Elko, NV issued this red flag warning at Sep 14, 2007, 12:29 PM PDT. It took effect at Sep 15, 2007, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 14, 2007, 12:29 PM PDT (19:29 UTC)
In effect from
Sep 15, 2007, 11:00 AM PDT
Expired
Sep 15, 2007, 8:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 141929
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
1229 PM PDT FRI SEP 14 2007

...AN UPPER LEVEL LOW MOVING INTO THE CALIFORNIA COAST WILL BRING
GUSTY SOUTHWEST WINDS TO CENTRAL NEVADA THIS AFTERNOON AND OVER
THE WEEKEND...

.AN UPPER LEVEL LOW NEAR THE NORTHERN CALIFORNIA COAST WILL MOVE
ONSHORE TODAY. AS THIS LOW MOVES INLAND...GUSTY SOUTHWEST WINDS
WILL CONTINUE TODAY AND SATURDAY. IN ADDITION...STRONG WINDS WILL
ALSO BRING VERY DRY AIR INTO THE GREAT BASIN REGION LEADING TO
EXTREMELY LOW RELATIVE HUMIDITY. WINDS COULD GUST AS HIGH AS 40
MPH WITH RELATIVE HUMIDITIES FALLING TO LESS THAN 10 PERCENT THIS
AFTERNOON AND SATURDAY.

NVZ455-457-150300-
/O.NEW.KLKN.FW.W.0029.070915T1800Z-070916T0300Z/
/O.CON.KLKN.FW.W.0028.000000T0000Z-070915T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
1229 PM PDT FRI SEP 14 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR CENTRAL 
NEVADA...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY 
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR CENTRAL NEVADA...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
      EUREKA COUNTIES

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS AROUND 40 MPH OVER
CENTRAL NEVADA WILL CONTINUE THROUGH THE AFTERNOON AND EARLY
EVENING. THESE STRONG WINDS WILL COMBINE WITH RELATIVE HUMIDITIES
OF 5 TO 10 PERCENT TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS INTO
THE EARLY EVENING. WINDS WILL DIMINISH OVERNIGHT BUT STRENGTHEN
AGAIN BY LATE MORNING ON SATURDAY...CONTINUING THROUGH THE
AFTERNOON WITH GUSTS REACHING 35 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
4 follow-up statements
000 
WWUS85 KLKN 150252
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
752 PM PDT FRI SEP 14 2007

...AN UPPER LEVEL LOW MOVING INTO THE CALIFORNIA COAST WILL BRING
GUSTY SOUTHWEST WINDS TO CENTRAL NEVADA SATURDAY AFTERNOON...

NVZ455-457-151100-
/O.EXP.KLKN.FW.W.0028.000000T0000Z-070915T0300Z/
/O.CON.KLKN.FW.W.0029.070915T1800Z-070916T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
752 PM PDT FRI SEP 14 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SATURDAY FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES...
...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY. 

SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS NEAR 35 MPH WILL DEVELOP
OVER CENTRAL NEVADA SATURDAY AFTERNOON CONTINUING THROUGH EARLY
EVENING. THESE STRONG WINDS WILL COMBINE WITH RELATIVE HUMIDITIES
OF 5 TO 10 PERCENT TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS
INTO THE EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

HARMER
000 
WWUS85 KLKN 151112
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
412 AM PDT SAT SEP 15 2007

...AN UPPER LEVEL LOW MOVING INTO THE CALIFORNIA COAST WILL BRING
GUSTY SOUTHWEST WINDS TO CENTRAL NEVADA THIS AFTERNOON...

NVZ455-457-152315-
/O.CON.KLKN.FW.W.0029.070915T1800Z-070916T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
412 AM PDT SAT SEP 15 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES
FOR CENTRAL NEVADA...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES
FOR CENTRAL NEVADA. 

SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS NEAR 35 MPH WILL DEVELOP
OVER CENTRAL NEVADA THIS AFTERNOON CONTINUING THROUGH THE EARLY
EVENING. THESE STRONG WINDS WILL COMBINE WITH RELATIVE HUMIDITIES
OF 5 TO 10 PERCENT TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS
INTO THE EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
JMG
000 
WWUS85 KLKN 152213
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
313 PM PDT SAT SEP 15 2007


NVZ457-152315-
/O.CAN.KLKN.FW.W.0029.000000T0000Z-070916T0300Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
313 PM PDT SAT SEP 15 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING. 

WINDS WILL REMAIN BELOW RED FLAG CRITERIA THE REST OF THE AFTERNOON
AND EVENING.

$$

NVZ455-160300-
/O.CON.KLKN.FW.W.0029.000000T0000Z-070916T0300Z/
WHITE PINE COUNTY-
313 PM PDT SAT SEP 15 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS NEAR 35 MPH WILL CONTINUE OVER
WHITE PINE COUNTY THROUGH EARLY EVENING. THESE WINDS WILL COMBINE
WITH RELATIVE HUMIDITIES OF 3 TO 7 PERCENT TO CREATE HAZARDOUS
FIRE WEATHER CONDITIONS INTO THE EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CEC
000 
WWUS85 KLKN 160250
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
750 PM PDT SAT SEP 15 2007

NVZ455-160400-
/O.EXP.KLKN.FW.W.0029.000000T0000Z-070916T0300Z/
WHITE PINE COUNTY-
750 PM PDT SAT SEP 15 2007

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ALLOWED THE RED FLAG
WARNING FOR WHITE PINE COUNTY TO EXPIRE. WINDS WILL REMAIN BELOW RED
FLAG CRITERIA FOR THE REST OF THE EVENING.

$$

HARMER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 14, 1:45 AM PDT, 10 hours 44 minutes earlier.

Area forecast discussion, Sep 14, 1:45 AM PDT, 10 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
145 AM PDT FRI SEP 14 2007

.SYNOPSIS...AN UPPER LEVEL LOW WILL MOVE INTO NORTHERN
CALIFORNIA TODAY RESULTING IN A SLOW COOLING TREND AND BREEZY
CONDITIONS THROUGH THE WEEKEND. DRY WEATHER IS EXPECTED THROUGH THIS
WEEKEND AND INTO EARLY NEXT WEEK.  &&

.SHORT TERM...TODAY THROUGH SATURDAY. DRIER AIR ADVECTING INTO THE
CWA THIS MORNING...SO DO NOT EXPECT ANY THUNDERSTORMS OR EVEN MUCH
IN THE WAY OF CUMULUS BUILDUP EXCEPT POSSIBLY FAR EAST AND ALONG
THE ID BORDER. UPPER LOW OFF THE CA COAST WILL BE MOVING ONSHORE AND
THEN REMAINING NEARLY STATIONARY THROUGH THE SHORT TERM. THIS WILL
HELP TO BRING IN SOME COOLER TEMPERATURES FOR THE NEXT COUPLE OF
DAYS. EXPECT HIGHS TODAY TO BE ABOUT 5-10 DEGREES COOLER THAN
YESTERDAY WITH READINGS MAINLY IN THE UPPER 70S TO MID 80S. WINDS
WILL BE STRONGER OVER NORTHERN NYE AND WHITE PINE COUNTY TODAY THAN
YESTERDAY WITH NO CLOUD COVER EXPECTED TO HINDER MIXING AND SLIGHTLY
STRONGER WINDS ALOFT. WILL KEEP THE RED FLAG WARNING GOING FOR
THESE AREAS. VERY SIMILAR CONDITIONS EXPECTED FOR SATURDAY WITH
TEMPERATURES WITHIN A DEGREE OR TWO OF HIGHS TODAY.  JMG

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. ECMWF AND THE GFS
REMAIN IN GOOD AGREEMENT THROUGH TUESDAY NIGHT. UPPER LOW OVER
NORTHERN CALIF TO START THE PERIOD WILL TRANSITION INTO AN OPEN WAVE
THEN MOVE ACROSS THE REGION SUNDAY AND MONDAY. THIS WILL RESULT IN
NEAR TO SLIGHTLY BELOW NORMAL TEMPS ACROSS THE CWFA WITH MONDAY
BEING THE COOLER OF THE TWO DAYS. AT THIS POINT...NOT EXPECTING
LOW/TROUGH TO BRING ANY PRECIP TO THE REGION AND BREEZY CONDITIONS
WILL CONTINUE IN WHITE PINE COUNTY ON SUNDAY WITH GUSTS UP TO 30
MPH. THE FORECAST BECOMES RATHER TRICKY BY WEDNESDAY AND THURSDAY AS
BOTH THE ECMWF AND THE GFS CONTINUE TO FLIP-FLOP. THE 00Z ECMWF HAS
ACTUALLY COME MORE IN LINE WITH THE GFS THIS MORNING...SHOWING A
STRONG UPPER LOW DIGGING SOUTHWARD INTO NORTHERN NV BY LATE
WEDNESDAY AND THURSDAY. THIS IS FARTHER EAST THAN THE PREVIOUS  RUN
OF THE ECMWF. THE 00Z RUN OF THE GFS IS ALSO A BIT SUSPECT AS IT
CONTINUES TO DIG THE LOW AS FAR SOUTH AS YUMA AZ BY 12Z FRIDAY. THE
ECMWF KEEPS THE LOW FARTHER NORTH ACROSS NORTHERN AND CENTRAL NV.
BECAUSE OF THE DISCREPANCIES IN THE MODELS AND CONSIDERING ITS
STILL DAYS 6 AND 7...DID NOT MAKE AN SIGNIFICANT CHANGES TO THE
PREVIOUS FORECAST. KEPT SOME LOW POPS OVER HUMBOLDT COUNTY BOTH
WEDNESDAY AND THURSDAY. IF THE MODELS CONTINUE TO BRING THE UPPER
LOW INTO NORTHERN NV OVER THE NEXT FEW RUNS...THEN WILL NEED TO
EXPAND POPS ACROSS MORE OF THE CWFA AND CONTINUE TO CUT TEMPS EVEN
MORE. MCGEE
&&

.AVIATION...VFR CONDITIONS THROUGH FRIDAY NIGHT. SOUTHWEST WINDS
WILL INCREASE ACROSS ALL OF NORTHERN AND CENTRAL NV AFTER 18Z. WINDS
WILL BE STRONGEST ACROSS CENTRAL NEVADA WHERE GUSTS OF 30 TO 35 MPH
WILL BE COMMON. WINDS WILL DIMINISH AGAIN AFTER 03Z THIS EVENING.
MCGEE
&&

.FIRE WEATHER...FEWER CLOUDS AND STRONGER WINDS ALOFT WILL CREATE RED
FLAG CONDITIONS OVER FWZ 455-457 THIS AFTERNOON. RHS ARE EXPECTED
TO FALL TO AROUND 10 PERCENT AGAIN TODAY. GUSTY WINDS WILL CONTINUE
ACROSS THIS AREA THROUGH THE WEEKEND BUT AT THIS TIME LOOKS LIKE
THEY WILL BE BORDERLINE FOR REACHING RED FLAG CRITERIA SO WILL HOLD
OFF ON ANY HEADLINES FOR NOW. A GRADUAL COOLING TREND IS EXPECTED
GOING INTO EARLY NEXT WEEK WITH HIGHER RELATIVE HUMIDITIES EXPECTED
AND AN ON AND OFF AGAIN CHANCE FOR PRECIPITATION. JMG
&&

.LKN WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR FWZ455-457
TODAY FROM 11 AM TO 8 PM.

Nearby

Red Flag Warnings in Nevada, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.